A 28-year-old female asked:
on pill for years & i've been bleeding/brown discharge for 2 wks on the yellow section (not sugar pill section). is it normal, should i see a dr?
1 doctor answer • 3 doctors weighed in
Specializes in Obstetrics and Gynecology
Not normal: Bleeding on the active pills in your package of birth control pills is not normal. It can be caused by missing pills or taking them late and sometimes happens if your pills are changed from one brand to another, one generic to another, or name brand to generic. However, it can also be caused by STDs so you do need to be seen and examined. Hope this helps.
2527 viewsReviewed >2 years ago
Last updated Jul 18, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.